Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Taking Zofran for stomach pain with vomiting and diarrhea. Why there is a mucus discharge in stool?

My son is five and has been complaining of a stomach ache. he has been throwing up and the pediatrition gave him zofran for that. he continued to have diarrhea . now he is hurting around his belly button area and to the right, he has mucous coming out when he goes to the bathroom and the diarrhea is now like a lime green. what should i do?
Asked On : Tue, 16 Oct 2012
Answers:  1 Views:  129
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Pediatrician, Infectious Diseases 's  Response
Welcome to HealthcareMagic forum.
Your son most probably has a virulent gastroenteritis which might not have resolved with Zofran though it is an appropriate treatment.
The reason could be various like resistant bacteria or viral infection or low immunity etc.
As of now he definitely needs to be reevaluated and investigated by his pediatrician ( stool culture test , CBC , ultrasound abdomen etc)
These can confirm the diagnosis and then appropriate treatment can be started like alternative antibiotics ( Cefixime , colistin etc) and zinc and probiotic supplements.
Do maintain his hydration by giving plenty of fluids and oral rehydration solution.
Hope I have answered your query.
Wishing your son a speedy recovery.
Answered: Wed, 17 Oct 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor